Journal of Geometric Analysis

, Volume 22, Issue 2, pp 410–432 | Cite as

Algebraic Levi-Flat Hypervarieties in Complex Projective Space

Article

Abstract

We study singular real-analytic Levi-flat hypersurfaces in complex projective space. We define the rank of an algebraic Levi-flat hypersurface and study the connections between rank, degree, and the type and size of the singularity. In particular, we study degenerate singularities of algebraic Levi-flat hypersurfaces. We then give necessary and sufficient conditions for a Levi-flat hypersurface to be a pullback of a real-analytic curve in ℂ via a meromorphic function. Among other examples, we construct a nonalgebraic semianalytic Levi-flat hypersurface with compact leaves that is a perturbation of an algebraic Levi-flat variety.

Keywords

Singular Levi-flat hypersurface Segre variety Holomorphic foliation of projective space 

Mathematics Subject Classification (2000)

32S25 32S65 32C07 14P15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Baouendi, M.S., Ebenfelt, P., Rothschild, L.P.: Real Submanifolds in Complex Space and Their Mappings. Princeton Mathematical Series, vol. 47. Princeton University Press, Princeton (1999). MR1668103 MATHGoogle Scholar
  2. 2.
    Bedford, E.: Holomorphic continuation of smooth functions over Levi-flat hypersurfaces. Trans. Am. Math. Soc. 232, 323–341 (1977). MR0481100 MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bierstone, E., Milman, P.D.: Semianalytic and subanalytic sets. Inst. Hautes Études Sci. Publ. Math. 67, 5–42 (1988). MR0972342 MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bochnak, J., Coste, M., Roy, M.-F.: Real Algebraic Geometry, vol. 36. Springer, Berlin (1998). MR1659509 MATHGoogle Scholar
  5. 5.
    Boggess, A.: CR Manifolds and the Tangential Cauchy-Riemann Complex. Studies in Advanced Mathematics. CRC Press, Boca Raton (1991). MR1211412 MATHGoogle Scholar
  6. 6.
    Brunella, M.: Singular Levi-flat hypersurfaces and codimension one foliations. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 6(4), 661–672 (2007). arXiv:math/0701607. MR2394414 MathSciNetMATHGoogle Scholar
  7. 7.
    Burns, D., Gong, X.: Singular Levi-flat real analytic hypersurfaces. Am. J. Math. 121(1), 23–53 (1999). MR1704996 MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Camacho, C., Neto, A.L.: Geometric Theory of Foliations. Birkhäuser Boston, Boston (1985). Translated from the Portuguese by Sue E. Goodman. MR0824240 MATHGoogle Scholar
  9. 9.
    Cao, J., Shaw, M.-C.: The \(\overline{\partial}\)-Cauchy problem and nonexistence of Lipschitz Levi-flat hypersurfaces in ℂP n with n≥3. Math. Z. 256(1), 175–192 (2007). MR2282264 MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    D’Angelo, J.P.: Several Complex Variables and the Geometry of Real Hypersurfaces. Studies in Advanced Mathematics. CRC Press, Boca Raton (1993). MR1224231 MATHGoogle Scholar
  11. 11.
    D’Angelo, J.P., Lebl, J.: On the complexity of proper mappings between balls. Complex Var. Elliptic Equ. 54(2–3), 187–204 (2009). arXiv:0802.1739. MR2513534 MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Ince, E.L.: Ordinary Differential Equations. Dover, New York (1944). MR0010757 MATHGoogle Scholar
  13. 13.
    Iordan, A., Matthey, F.: Régularité de l’opérateur \(\overline{\partial}\) et théorème de Siu sur la non-existence d’hypersurfaces Levi-plates dans l’espace projectif. C. R. Math. Acad. Sci. Paris 346(7–8), 395–400 (2008). French, with English and French summaries. MR2417557 MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Ivashkovich, S.: Limiting behavior of trajectories of complex polynomial vector fields. Preprint, arXiv:1004.2618
  15. 15.
    Jouanolou, J.P.: Équations de Pfaff Algébriques. Lecture Notes in Mathematics, vol. 708. Springer, Berlin (1979) (in French). MR537038 MATHGoogle Scholar
  16. 16.
    Kohn, J.J.: Subellipticity of the \(\bar{\partial}\)-Neumann problem on pseudo-convex domains: sufficient conditions. Acta Math. 142(1–2), 79–122 (1979). MR512213 MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Lebl, J.: Nowhere minimal CR submanifolds and Levi-flat hypersurfaces. J. Geom. Anal. 17(2), 321–342 (2007). arXiv:math/0606141. MR2320166 MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Lebl, J.: Singularities and complexity in CR geometry. Ph.D. Thesis, University of California at San Diego, Spring (2007) Google Scholar
  19. 19.
    Neto, A.L.: A note on projective Levi flats and minimal sets of algebraic foliations. Ann. Inst. Fourier (Grenoble) 49(4), 1369–1385 (1999). MR1703092 MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Ni, L., Wolfson, J.: The Lefschetz theorem for CR submanifolds and the nonexistence of real analytic Levi flat submanifolds. Commun. Anal. Geom. 11(3), 553–564 (2003). MR2015756 MathSciNetMATHGoogle Scholar
  21. 21.
    Siu, Y.-T.: Nonexistence of smooth Levi-flat hypersurfaces in complex projective spaces of dimension ≥3. Ann. Math. (2) 151(3), 1217–1243 (2000). MR1779568 MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Siu, Y.-T.: \(\overline{\partial}\)-regularity for weakly pseudoconvex domains in compact Hermitian symmetric spaces with respect to invariant metrics. Ann. Math. (2) 156(2), 595–621 (2002). MR1933078 MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Takeuchi, A.: Domaines pseudoconvexes sur les variétés kählériennes. J. Math. Kyoto Univ. 6, 323–357 (1967) (in French). MR0217335 MathSciNetMATHGoogle Scholar
  24. 24.
    Whitney, H.: Complex Analytic Varieties. Addison-Wesley, Reading (1972). MR0387634 MATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Illinois at Urbana-ChampaignUrbanaUSA
  2. 2.Department of MathematicsUniversity of California at San DiegoLa JollaUSA

Personalised recommendations